# SDR 2015FA0000442

- Difficulty date: September 9, 2015
- Submitted: September 9, 2015
- Operation: General aviation
- Make and model: Bell 412
- System (JASC): 2400 · Electrical Power System
- Part: Electrical Box
- Part number: 42325707
- Part serial: 473
- Condition: Failed
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MFG WAS CONTACTED AND ADVISED THAT A HOIST, PN 42325-12-3, EXPERIENCED AN UNCOMMANDED REEL OUT DURING A LIVE LOAD LIFTING OPERATION.  EVALUATED THE SYSTEM AND DETERMINED THAT THE  FAILURE WOULD BE IN THE JUNCTION BOX, PN 42325-707.  UPON ARRIVAL AT THE ACFT, THE MFG REPRESENTATIVE POWERED ON THE HOIST AND VALIDATED THAT IT REELED OUT UNCOMMANDED BY BOTH THE PENDANT AND THE PILOT CONTROL.  THE CONTROL PENDANT WAS USED TO OVER-RIDE THE ERRONEOUS COMMAND FROM THE J-BOX AND THE CABLE WAS REELED BACK ONTO THE DRUM.  FURTHER ANALYSIS VERIFIED THAT THE JUNCTION BOX WAS SENDING BOTH REEL-OUT AND FULL SPEED COMMANDS TO THE HOIST.  THE 2 CONNECTOR PLUGS FROM THE SUSPECT JUNCTION BOX WERE ATTACHED TO A KNOWN GOOD JUNCTION BOX AND POWER WAS APPLIED TO THE HOIST.  POST-INSTALLATION OF THE JUNCTION BOX REVEALED THAT THE HOIST WAS OPERATING NORMALLY.  TO VALIDATE THE FAILURE THE SUSPECT JUNCTION BOX WAS RECONNECTED AND THE FAILURE MODE RETURNED.  THE HOIST CABLE WAS INSPECTED AND FOUND TO BE DAMAGED, AND WAS R & R.  THE SUSPECT JUNCTION BOX, SN 473, WAS R & R WITH A KNOWN GOOD JUNCTION BOX, SN 264.  THE SUSPECT JUNCTION BOX SN 473 WAS RECEIVED AND IT IS BEING HELD IN QUARANTINE.  TEST EVALUATION AND ROOT CAUSE INVESTIGATION HAS NOT YET BEEN STARTED.
